Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Riesz theory without axiom of choice


Author: Erich Martensen
Journal: Proc. Amer. Math. Soc. 99 (1987), 496-500
MSC: Primary 47B05; Secondary 04A25
MathSciNet review: 875387
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper the Riesz theory for compact linear operators in a normed vector space is considered from the point of view of how far the axiom of choice is involved. Special attention is drawn to the theorem, by which for the operator $ I - A,A$ being compact, the index vanishes and the nullspace has a closed algebraic complement. It is shown that this can be proved without making use of the axiom of choice.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B05, 04A25

Retrieve articles in all journals with MSC: 47B05, 04A25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1987-0875387-X
PII: S 0002-9939(1987)0875387-X
Article copyright: © Copyright 1987 American Mathematical Society